Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
102938

pseudotumor cerebri - URGENT, PLEASE HELP ME

Recommended Posts

A few days ago, I started having very bad headaches due to accutane and had to call my mom from school about them because they were bothering me too much. She took me to my dermatologist, and I explained to her the symptoms I was having, but she didn't seem worried and did nothing but lower my dosage from 60 mg one day , 40 mg another day to 40 mg one day and 20mg on the other.

I'm waiting a few days to start taking accutane again, because I'm so worried I have anxiety attacks nearly every day. It's been two days that I haven't taken it and the headaches are still as frequent and intense as always. I feel dizzy and tired all the time; I take about three naps every day, and still feel fatigued.

My mom will not take me to a doctor to get this checked out no matter how much I beg her to. She just gets mad at me instead.

Will this go away if I stop taking accutane for about a week or more? Will I go blind?

PLEASE HELP ME. I CANNOT STOP SHAKING FROM ALL THIS WORRYING AND I CAN'T EVEN FOCUS ON MY HOMEWORK BECAUSE I'M SO ANXIOUS AND CAN'T STOP THINKING ABOUT MY HEADACHES. I DON'T WANT TO LOSE MY VISION. PLEASE, PLEASE HELP.  

Share this post


Link to post
Share on other sites

Relax. You're not going blind. The world is not coming to an end. I'm guessing that your dermatologist was trying to calm you down. The evidence for accutane induced pseudotumor cerebi is so scant that most doctors don't think it even exists. What you are experiencing is all very common with anxiety disorders. If taking accutane is driving you crazy, then stop taking it. Chances are that the benefits of accutane don't outweigh your peace of mind.
I know a lot of people have negative attitudes towards psychiatric treatment, but it works wonders for some people. I don't know your situation but just try to calm down, take your mind off things. See how you feel tomorrow. 
I'm sure your mom cares about you, she probably thinks you're imagining things.
 

Share this post


Link to post
Share on other sites

The symptoms just keep getting worse...I'm trying to keep calm but I'm just so worried. 

Four days and the headache is still here

Share this post


Link to post
Share on other sites

There are a lot of things that cause headaches. Where does it hurt? Are you taking any headache medicine, they help a lot. When is the last time you took accutane? 
Do you have any other problems?

Share this post


Link to post
Share on other sites

It hurts mostly on the right of my head, above my eye, and on my temples. I take ibuprofen and it usually makes the headaches go away for a few hours. The last time I took it was yesterday, I took one pill.

I'm fatigued and feel worn out all the time and my back and neck hurt. 

Share this post


Link to post
Share on other sites

I don't mean to be rude, but you posted a plethora of threads before and during your accutane course asking questions, expressing fears (such as going deaf), etc. 

in all honesty it just strikes me as anxiety. If you're so worried about something then you're naturally going to find a way to make your body have it. If you were so scared about losing hair, for example, you'd pay more attention to the natural hair shedding process and think you're balding. You're probably way over thinking it and causing yourself headaches.

Side effects do exist. I suffered from fatigue whilst I was on accutane (only really when I started)  and occasional body aches.
I just think the chances of extensively worrying about  EXTREMELY extremely rare side effects before taking it and then suddenly 'developing' it is incredibly low. If I were you, I'd stop taking accutane completely because you're not a suitable candidate.

 

Edited by Lore91

Share this post


Link to post
Share on other sites

Could be anxiety, but do you really want to chance such a powerful drug ? A drug that has been used for Neuroblastoma in kids?  A drug that can cause anxiety? Not to mention so much more? I feel for you  cause your parents won't listen...but I would advise stopping, however possible see a doctor and don't take another pill!
You mention back pain etc. Accutane is known scientifically to alter bones, joints, cause pain and affect certain vitamins...like Vit D, iron, Magnesium etc....Not to mention hormones like Thyroid, sugar levels and such....


Good Luck!

Share this post


Link to post
Share on other sites

Could be anxiety, but do you really want to chance such a powerful drug ? A drug that has been used for Neuroblastoma in kids?  A drug that can cause anxiety? Not to mention so much more? I feel for you  cause your parents won't listen...but I would advise stopping, however possible see a doctor and don't take another pill!
You mention back pain etc. Accutane is known scientifically to alter bones, joints, cause pain and affect certain vitamins...like Vit D, iron, Magnesium etc....Not to mention hormones like Thyroid, sugar levels and such....


Good Luck!

I probably do need to stop...But I just don't know what else I can do to get rid of my acne :(

Share this post


Link to post
Share on other sites

Lore91 is right. In your case, anxiety is not worth the benefits of accutane. I won't question that you're not having real symptoms but your irrational fear of accutane is exaggerating them.
If you stop, please don't let your anxiety go untreated. It's more harmful than you realize.
good luck 

Share this post


Link to post
Share on other sites

Hi, hope you are doing better. I agree with Lore91and acnehardcase that your anxiety probably outweighs the benefit of accutane, and you should stop. But in case you are still wondering if you should keep trying, I'm at the end of my 2nd week of accutane, and I've had persistent headache for I can't remember how many days until I started using an eye lubricant gel drop... and the headache disappeared. Other than dry lips, dry mouth, dry nose, I'm not experiencing any other side effects yet. Just for reference purpose, I'm 35, female, 5'5 and 115lbs. I'm on 30mg a day. First time trying accutane... and I was very scared before I started too, but knowing that I can stop whenever i want and that my doc is monitoring me monthly helped me feel better. Hope this helps!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×